User Reviews for Gabapentin
Also known as: Fanatrex, Gabarone, Gralise, Neurontin
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Gabapentin.
Reviews for Gabapentin to treat Diabetic Peripheral Neuropathy
"I have diabetic neuropathy in my feet. It developed suddenly and was the initial indicator that I had diabetes. It feels like I'm walking on burning coals. I can't even let the sheets touch my feet at night because they are too rough. After my diabetes diagnosis and learning to give myself insulin shots I talked with my doctor about the increasing dibilitating pain in my feet. He prescribed Gabapentin and it was like a miracle! My pain was gone immediately. However, within two weeks I called the doctor back complaining of increased foot pain. He increased the dose to one 300 mg capsule twice a day. My podiatrist says this is a good sign because the nerves in my feet are coming back to life. Now I'm calling asking for another increase."
Rara61 April 6, 2015
|4 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Was placed on Gabapentin 30 days ago 100 mg 3 times a day for neuropathy of hands and feet. Also have severe agoraphobia with panic attacks. Most hand and leg pain much better. Remarkable is that I can now leave my house and do my own grocery shopping. Only possible side effect is I have no sleep pattern now. I sleep when tired and wake when rested. Can be in bed at 10 a.m. or 6 a.m sleep just about any time and wake 8 to 10 hours later. Yesterday I fell asleep at 6 a.m. I got up at 7 p.m. day before I fell asleep at 11 p.m. and got up at 930 a.m. See doctor in 2 days, will ask what can be done. I can't take sleeping pills because they and Valium do exactly the reverse in my body. I took Ambien 1 time, was up 2 days. Ambien also causes restless legs syndrome."
vet1 February 24, 2015
|6 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was put on this this for Diabetic nerve pain. The starting dose was 300mg twice a day. On the starting dose, I found I was slightly moody, had some stomach problems and the nerve pain was just as bad as ever, if not continuing to get worse. My Dr raised the dose to 600 twice a day and I became someone I did not even know. I was extremely moody, angry, difficult to be around. HORRID! It also effected my stomach more. I would eat, even just a small amount and have stomach pain, vomiting and so on. It got so bad I simply stopped eating. I simply lost the desire to eat, despite feeling hungry. Started having trouble with vision and intense headaches as well. There has to be another option. I can't live like this."
Vannii September 6, 2014
|27 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was originally prescribed this medicine because of numbness I had in my feet. I was an alcoholic for about 10 years and had some nerve damage done to my feet. As part of quitting I sought help for the side effects of new sobriety. This medicine makes the pain from numbness go away almost completely. I can finally wear any type of shoes that I want. I also have an issue with anxiety as my body chemistry had been impacted highly from addiction. This medicine helps me keep a calm and cool head. I take other things such as Atarax and Trazodone but I notice a big difference if I don't take my Gabapentin. It makes my anxiety stay at a certain level and not escalate into anger and compulsiveness."
DocRhino (taken for 1 to 2 years) August 27, 2014
|20 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Tried Lyrica and could not drive due to impact on awareness. Tried ibuprofen which works when combined with acetaminophen in nighttime cough medicine but takes too long to relieve pain. Tried gabapentin(Neurontin)generic 100 mg three times per day. It works good for the pain in the feet but does not work for my back pain. Side affects are minor, a slight impact on alertness but not much so I have no problem driving safely."
PainInTheFoot July 13, 2014
|0 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was on Gabapentin and there was 3 other medications that caused some of the same side effects and after a few years it stopped helping. I stopped it for about 2 months and now the pain in my legs are back. I started taking 2 capsules a day and the pain in my legs are a lot better. Problem is the unsteadiness, can't hold things and drop them, This is after I took it for one day and this is happening on day two. May just take it when the pain becomes unbearable. I get it from the VA so I don't know if they have any other medication that treats the same problem and if so will ask to be given it for awhile to see if it works. VA covers my expense after billing my outside insurance first then cover the rest for service connected."
Screwyjohn62649 (taken for 2 to 5 years) April 21, 2014
|16 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I had two major surgeries last year. A total hip and a total knee while in rehab for the total knee. I started experiencing diabetic neuropathy. The doctor gave me 900 mgs daily for it. I can tell you it was a great improvement and was very pleased. The 1st of the year I tried a herbal medicine and it didn't work. I did give it a month. I am now back on the gabapentin. I am so thankful for it, never will I go without it."
JimNashville (taken for 6 months to 1 year) April 15, 2014
|19 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I take 900 mgs a day. It makes the burning sensation in my hands and feet go away. But the pain in my shoulders and arms is still present and the side effects are worse than the disease!!! I experience tremors, blurred vision, loss of memory, dizziness and drowsiness. I'm a mother of three and I can hardly function, but I do anyway. I still have very little use of my left side. If my neurologist thinks it's best, then who am I to argue. It does work. But for ME, the side effects are a tad bit annoying for a full time mom."
M. Rich. (taken for less than 1 month) February 7, 2014
|11 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Feet had severe pain, legs were jumping at night. Dr. put me on 300mg per evening per day. My feet and legs are much much better and able to sleep during the night. After 3 weeks, I feel like a new person, able to walk in Home Depot and Wal Mart without the motorized buggy. Also check your vitamin D level. This has been a miracle to me, I was not willing to give up a good life yet, now I feel I have my life back."
JAN64 December 2, 2013
|25 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"The medicine was prescribed for diabetic neuropathy of the feet, it worked in alleviating the pain in my feet. I gained weight while taking it but did not know why. About 3 months ago I stopped it and since then I have lost 25 lbs not trying to lose weight. I do have a little problem of insomnia since stopping but not enough to take a sleeping pill. I wish I had known about the weight loss from stopping the medicine before now as I thought there was really something wrong with me while dropping the weight."
Clouise January 14, 2013
|33 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have severe neuropathy in my feet, legs, and hands. Now that I'm on 800mg 3x a day my pain is not gone but it eases enough that I can tolerate it. I have no insurance and go to our local Health Department for. medicine so the Gabapentin is my only pain reliever. Thanks for this medication."
Moo moo (taken for 1 to 2 years) December 31, 2012
|24 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I am using this for severe pain from a botched lung surgery for pneumonia. Have been using Percocet & Oxycontin but all they did was irritate the pain. I startied using this when I figured out that my surgery had caused nerve damage. I was in so much pain so I took double the dosage & felt like I was on an acid trip...it wasn't fun...but now I use it as prescribed and it helps. My pain is way down. Makes me drowsy but it is worth it."
Barbara ann 35 February 28, 2012
|15 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I take this medication for diabetic nerve damage. Today my son just had it prescribed for severe anxiety. His social anxiety is so severe he doesn't leave the house unless he had a dose of Klonopin or two. He is not able to work because of his intense panic and he vomits from intense nausea. When he told me the doctor prescribed him this medicine I started researching. I'm glad to hear good things and am hoping this will truly help him."
mom in anxiety hades November 11, 2011
|11 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I had severe skin neuropathy pain, so severe I would rate it a 8.5 - 9 out of 10.. I heard about a new clinical study using gabapentin and nortriptyline for neuropathic pain. When I was only on gabapentin, no reduction in pain.. then saw study, asked my doctor and was put on 30 mg Cymbalta. Within three days felt a substantial reduction in pain to a 0.5 - 1 most days, sometimes a 2. No longer had to use pain killers like Tylenol 3! Unbelievable, the combination of the two drugs works on neuropathic pain like you wouldn't believe."
brok341 January 3, 2010
|22 users found this comment helpful. Did you? Yes No||Report as inappropriate|
Learn more about Diabetic Peripheral Neuropathy
Drugs.com Health Center: